Jump to content



   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


Photo
- - - - -

Sertraline - Stomach :)


  • Please log in to reply
4 replies to this topic

#1 AmandaD

AmandaD

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 414 posts

Posted 17 July 2012 - 10:18 AM

Hi guys,
I just started a new SSRI about a week ago, called Sertraline (Greenstone which is gluten free).

When you start these meds do you get some mild loose stools? I seem to be having this and as a celiac I always wonder if this can be caused by the meds or by the celiac!

Thanks for any advice.
  • 0
Amanda
Positive TTG 9/05
Positive endoscopy 9/05
Doing well with "Sprue"

Celiac.com Sponsor:

#2 jerseyangel

jerseyangel

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 20,938 posts

Posted 17 July 2012 - 10:33 AM

Hi guys,
I just started a new SSRI about a week ago, called Sertraline (Greenstone which is gluten free).

When you start these meds do you get some mild loose stools? I seem to be having this and as a celiac I always wonder if this can be caused by the meds or by the celiac!

Thanks for any advice.

I'd say it is the med. Stomach upset/nausea/diarrhea are all common side effects at the beginning that should pass in a week or two. I had a day or two of mild nausea at the onset but luckily that was it. I'd give it a couple weeks and monitor how you feel and if you're too uncomfortable in any way, call your doctor. Sometimes (as was the case with me) they can tweak the dose starting low and gradually upping it.
  • 0
Patti


"Life is what happens while you're busy making other plans"

"When people show you who they are, believe them"--Maya Angelou

"Bloom where you are planted"--Bev

#3 AmandaD

AmandaD

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 414 posts

Posted 17 July 2012 - 10:53 AM

Thanks as always, Patti!!!

I went from a few days at 25 and just started at 50 mg...so I think that it's just that increase that caused my little "change"...'cause I SWEAR I've steered clear of gluten since 2005 :). Except for unfortunate instances of CC!! :)

I also called Greenstone just to check on the status of the med. He said it's gluten free (although they don't do the certification so they can't say it's gluten-free Certified...but I'm assuming it's fine!


I'd say it is the med. Stomach upset/nausea/diarrhea are all common side effects at the beginning that should pass in a week or two. I had a day or two of mild nausea at the onset but luckily that was it. I'd give it a couple weeks and monitor how you feel and if you're too uncomfortable in any way, call your doctor. Sometimes (as was the case with me) they can tweak the dose starting low and gradually upping it.


  • 0
Amanda
Positive TTG 9/05
Positive endoscopy 9/05
Doing well with "Sprue"

#4 jerseyangel

jerseyangel

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 20,938 posts

Posted 17 July 2012 - 12:14 PM

Thanks as always, Patti!!!

I went from a few days at 25 and just started at 50 mg...so I think that it's just that increase that caused my little "change"...'cause I SWEAR I've steered clear of gluten since 2005 :). Except for unfortunate instances of CC!! :)

I also called Greenstone just to check on the status of the med. He said it's gluten free (although they don't do the certification so they can't say it's gluten-free Certified...but I'm assuming it's fine!

It is fine from a gluten standpoint. I agree it's the increase that caused your symptoms--they can appear/come back any time you change your dose. Hope the side effects pass quickly and it was nice to "see" you again Amanda :) Can you believe it's been since 2005?? For me too. Wow.
  • 0
Patti


"Life is what happens while you're busy making other plans"

"When people show you who they are, believe them"--Maya Angelou

"Bloom where you are planted"--Bev

#5 ncallier

ncallier

    Community Member

  • Advanced Members
  • PipPipPip
  • 29 posts

Posted 19 August 2012 - 08:14 AM

I was diagnosed with celiac disease nearly 5 mos. ago, and have been oily d free for a month or two.

I, too, have begun taking Sertraline / Zoloft, but since I was changing from another medication, I started at a higher dose to replace the dosage of the previous medicine. I have been on the Sertraline for a month.

Recently, I have been in a lot of back / neck pain and a lot of stress in getting my son off to college and going back to my teaching career after the summer off. Also, my curriculum has changed and I have 3 new course preparations this year.

Is it possible that the pain / stress could cause the oily d to recur? I am at my wit's end!!
  • 0
English lady


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: